Alert archive / Mississippi / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 35, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 6, 1996, 12:29 AM CST for Wayne County, Mississippi. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 6, 1996, 12:29 AM CST (06:29 UTC)
- Expired
- Mar 6, 1996, 1:15 AM CST
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Wayne County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 1:15 AM CST | Hail 1 | Water Oak, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 745 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KMOB 060629 RRA SVRMOB MSC153-060715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1229 AM CST WED MAR 6 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 115 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSISSIPPI ...WAYNE COUNTY MOBILE DOPPLER WEATHER RADAR SHOWED A SEVERE THUNDERSTORM MOVING INTO WAYNE COUNTY FROM THE WEST. THE STORM SHOULD MOVE THROUGH WHISTLER AROUND 1245 AM. THE STORM WAS MOVING NORTHEAST AT 35 MPH AND SHOULD MOVE JUST WEST OF WAYNESBORO. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 7:26 PM CST, 5 hours 3 minutes earlier.
Area forecast discussion, Mar 5, 7:26 PM CST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE MOBILE AL 730 PM CST TUE MAR 5 1996 00Z SFC FRONT ACROSS MID MS VALLEY AND HI PRES RIDG OFF SE US CST SETTING THE STAGE FOR ACTIVE MID WEEK WX EVENT. KMOB 88D RETURNS WIDELY SCATTERED SHOWERS WHICH SEEM TO BE DVLPNG IN RESPONSE TO THERMAL MID/UPPER LEVEL TROF PASSING ACRS SRN STATES AS PER 18Z RUC 06HR FCST AND NOT SO MUCH...LOLVL INDUCED. AS THERMAL FEATURE PIVOTS NEWRD...ACTIVITY SHUD CONT TO DIMINISH AS CURRENT TRENDS INDICATE. SIL 00Z RAOBS TELL OF AN INCRNG DESTABILIZING ATMS AS LI'S -3 AND CAPES NEARING 1000 J/KG. MAP DATA HAS ABUNDANT LOLVL MOISTURE IN PLACE WITH DWPTS IN MID 60S...WHICH WILL CONTINUE WITH STIFF LOLVVL SRLY FLOW. CHANGING OF THE SEASONAL GUARD FCST THINKING LOOKS GOOD AS TSTMS...SOME SVR PSBL WED AND END OF THE WEEK CHILL DOWN...INVADES GULF STATES. GJM
In the hours before
Special weather statement, Mar 5, 6:57 PM CST, 5 hours 32 minutes before
ALZ051>064-MSZ067-075-076-078-079-FLZ001>006-061200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 700 PM CST MAR 5 1996 ...DON'T PUT AWAY THOSE WINTER COATS YET... A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA ON THURSDAY. HIGH PRESSURE WILL BUILD BEHIND THE FRONT SETTLING ACROSS THE REGION OVER THE WEEKEND. TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING BOTH SATURDAY AND SUNDAY MORNINGS. THE COLDEST MORNING WILL BE SATURDAY WHEN THE TEMPERATURE IS EXPECTED TO DROP INTO THE UPPER 20S. THE RECORD LOW FOR MOBILE FOR SATURDAY IS 29 IN 1932 AND 28 DEGREES ALSO IN 1932 FOR PENSACOLA. PERSONS WHO HAVE ALREADY SET OUT SPRING FLOWERS AND EARLY VEGETABLE GARDENS MAY WANT TO START THINKING NOW ABOUT WHAT MEASURES TO TAKE TO PROTECT THEM. THIS WILL BE A LONG WAY FROM THE COLDEST EVER RECORDED IN MARCH. THE WINTER STORM OF 1993 SAW TEMPERATURES FALL TO 21 DEGREES IN MOBILE ON MARCH 14 FOR THE ALL TIME RECORD LOW FOR MARCH. THE RECORD LOW FOR PENSACOLA IN MARCH WAS 23 DEGREES IN 1980. WIDELY SCATTERED SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED OFF AND ON ACROSS THE AREA TONIGHT THROUGH THURSDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT AND THURSDAY MORNING AHEAD OF THE FRONT. PERSONS MAY WANT TO GO AHEAD AND BRING IN ANY LOOSE OBJECTS OUTSIDE AS THE THUNDERSTORMS WILL LIKELY CONTAIN STRONG AND AT TIMES...DAMAGING WINDS. IN ADDITION...HAIL WILL ALSO BE A POSSIBILITY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 1:33 AM CST | Severe Thunderstorm Warning | MOB | Perry | 42 min |
| Mar 6, 1:45 AM CST | Severe Thunderstorm Warning | MOB | Wayne | 45 min |
| Mar 6, 5:26 PM CST | Severe Thunderstorm Warning | MOB | Wayne | 34 min |
| Mar 6, 5:51 PM CST | Tornado Warning | MOB | Wayne | 54 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.